MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15142-F
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the restitution of an intermittent extra renal purification, we noticed that the venous return line (blue line) remained blocked by a piece of plastic.We managed to remove the venous line, but the catheter could no longer be used.The line was clamped on proximal line.There was no consequence for the patient".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen hemodialysis catheter for analysis.Signs of use were observed inside the device.It was also noted that the catheter body was intentionally severed towards the juncture hub.The severed portion was not returned.Visual analysis revealed a foreign substance inside the venous luer hub.Microscopic examination confirmed the material.Several scratch marks were also observed on the venous luer hub and appears consistent with the customer clamping the hub during use.The sample was sent to the (b)(6) test laboratory to identify the material composition of the foreign material.Ftir/sem testing was not able to identify a specific material; however, it was confirmed that it is not any type of polymer/plastic used during the manufacturing for this type of catheter.Further communication of the results to the manufacturing facility confirmed this.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The ifu also states, "if there is difficulty maintaining adequate blood flow during the hemodialysis treatment, the following measures can be tried: lower patient's head, change patient's position, apply external pressure to catheter exit site over sterile dressing, check for catheter kinks, rotate catheter if able within rotating suture wings, loosen tight dressing, reverse blood flow only if other attempts fail.If the above measures fail and the flow problems are felt to be due to a clotted catheter, fibrinolytic agents can be used as prescribed".The report of a foreign material was confirmed through analysis of the returned sample.Visual analysis revealed a foreign substance inside the venous luer hub.A device history record review was performed, and no relevant findings were identified.Material composition testing confirmed that the foreign material is not anything used in the manufacturing processes for catheters of this type.The customer reported that this defect was observed during use.Also, they confirmed no issues were observed when flushing or prepping the adhc prior to insertion.Therefore, based on the customer report, the material composition testing results, and the comments from manufacturing, the foreign material was likely introduced during use of the device; however, the root cause cannot be determined as the exact source is unknown.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21372921
Report Number3006425876-2025-00148
Device Sequence Number20982129
Product Code DQY
UDI-Device Identifier10801902100167
UDI-Public(01)10801902100167(11)220125(17)261130(10)71F23D2873(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15142-F
Device Lot Number71F23D2873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown